Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 127, NWS Memphis, TN

June 30, 2007Shelby County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Jun 30, 2007, 4:02 PM CDT for Shelby County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 30, 2007, 4:02 PM CDT (21:02 UTC)
Expired
Jun 30, 2007, 4:30 PM CDT
In force
28 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Shelby County, TN

The radar

The Memphis radar (KNQA), 18 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.0 hours before the alert went out and 316 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 351 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
351 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
1035 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:12 PM CDT, 50 minutes earlier.

Area forecast discussion, Jun 30, 3:12 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
312 PM CDT SAT JUN 30 2007

.DISCUSSION...
ANOTHER AFTERNOON WITH MODERATE ATMOSPHERIC INSTABILITY AND WEAK
SHEAR. EXPECT ISOLATED PULSE SEVERE THREAT TO CONTINUE THROUGH
LATE AFTERNOON...MAINLY OVER NORTHERN MS. ONCE SURFACE TEMPS BEGIN
TO WANE IN THE LOWER SUN ANGLES... EXPECT STORM COVERAGE TO
DECREASE EARLY IN THE EVENING.

SEVERE THREAT REMAINS MORE FOCUSED WELL WEST OF THE MIDSOUTH...AHEAD
OF A SURFACE LOW PRESSURE SYSTEM OVER NORTHERN OK. THIS SURFACE LOW
PRESSURE SHOULD NOT AFFECT THE MIDSOUTH AND SHOULD REMAIN NEAR ITS
CURRENT POSITION. PROSPECTS FOR A NEAR TERM FRONTAL PASSAGE INTO
THE MIDSOUTH APPEAR SLIM...GIVEN THE STRENGTH OF THE OK SURFACE
LOW AND THE UPPER LEVEL RIDGE OVER THE SOUTHEAST.

GOES WATER VAPOR IMAGERY SHOWED A BROAD UPPER LOW JUST WEST OF
THE YUCATAN PENINSULA...LIFTING NORTHEAST. GFS APPEARS TO NOT HAVE
INITIALIZED THIS LOW VERY WELL. SUSPECT THIS FEATURE WILL SUFFICIENTLY
WEAKEN THE UPPER RIDGE TOMORROW TO RESULT IN SCATTERED STORMS OVER
THE MIDSOUTH AND MUCH OF THE SOUTHEAST. THIS APPEARS TO ALREADY BE
OCCURRING TODAY...WITH ENERGY EJECTING NORTH FROM THE BROAD UPPER
LOW... INTO THE LOWER MS RIVER VALLEY.

THE GFS IS STILL INTENT ON DROPPING A COLD FRONT INTO THE MIDSOUTH
TOWARD THE END OF NEXT WEEK. ECMWF MODEL CONCURS TO A SMALL
EXTENT. IN ANY CASE...EXPECT THE IMPACT OF A FRONTAL PASSAGE TO BE
LIMITED TO A SLIGHT BUMP IN RAIN CHANCES...AS TEMPS REMAIN NEAR
SEASONAL NORMS. OVERALL...TYPICAL EARLY TO MID SUMMER WEATHER FOR
THE MIDSOUTH.

PWB

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  73  87  72  89 /  40  50  30  10
MKL  67  86  65  89 /  40  40  10  10
JBR  71  84  67  89 /  40  50  20  10
TUP  72  89  68  89 /  40  50  20  20

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jun 30, 12:17 PM CDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1217 PM CDT SAT JUN 30 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-011100-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1217 PM CDT SAT JUN 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE MIDSOUTH
THIS AFTERNOON. ATMOSPHERIC INSTABILITY WILL BE GREATEST OVER AREAS
TO THE SOUTH OF INTERSTATE 40. A FEW THUNDERSTORMS OVER NORTHEAST
AND NORTH CENTRAL MISSISSIPPI MAY BRIEFLY EXCEED SEVERE LIMITS.
DAMAGING STRAIT LINE WINDS WILL BE THE PRIMARY SEVERE WEATHER
THREAT. LARGE HAIL WILL ALSO ACCOMPANY THE STRONGEST STORMS.
FREQUENT DEADLY LIGHTNING CAN BE EXPECTED WITH ANY THUNDERSTORMS
THAT DEVELOP OVER THE MIDSOUTH TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON... MAINLY TO THE
SOUTH OF INTERSTATE 40. PLEASE REPORT ANY SEVERE WEATHER TO THE
NATIONAL WEATHER SERVICE.

PWB

In the hours before

Special weather statement, Jun 30, 2:37 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
237 PM CDT SAT JUN 30 2007

MSZ012-302000-
PANOLA MS-
237 PM CDT SAT JUN 30 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...PANOLA COUNTY.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED OVER BATESVILLE AT 237 PM CDT...MOVING EAST AT
15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN PANOLA COUNTY...INCLUDING THE CITY OF BATESVILLE...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN
EFFECT UNTIL 300 PM CDT.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.
Special weather statement, Jun 30, 3:04 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
304 PM CDT SAT JUN 30 2007

ARZ036-048-302030-
ST. FRANCIS AR-CRITTENDEN AR-
304 PM CDT SAT JUN 30 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...CRITTENDEN AND ST. FRANCIS
COUNTIES.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 4 MILES NORTH OF SIMSBORO AT 304 PM CDT...
MOVING EAST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN CRITTENDEN AND ST. FRANCIS COUNTIES SHOULD MONITOR THIS
STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 330
PM CDT.
Special weather statement, Jun 30, 3:14 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
314 PM CDT SAT JUN 30 2007

MSZ017-302045-
ITAWAMBA MS-
314 PM CDT SAT JUN 30 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...ITAWAMBA COUNTY.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 3 MILES SOUTHEAST OF EVERGREEN AT 314 PM CDT...
MOVING EAST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN ITAWAMBA COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 345 PM CDT.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.
Special weather statement, Jun 30, 3:17 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
317 PM CDT SAT JUN 30 2007

TNZ089-302045-
FAYETTE TN-
317 PM CDT SAT JUN 30 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...FAYETTE COUNTY.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 7 MILES NORTHWEST OF LAGRANGE AT 317 PM CDT...
MOVING EAST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN FAYETTE COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 345 PM CDT.
Local storm report, Jun 30, 3:29 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
329 PM CDT SAT JUN 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             BATESVILLE              34.32N 89.94W
06/30/2007  E0.75 INCH       PANOLA             MS   PUBLIC

            PENNY SIZED HAIL REPORTED IN DOWNTOWN BATESVILLE

&&

MRM
Special weather statement, Jun 30, 3:41 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
341 PM CDT SAT JUN 30 2007

ARZ036-302115-
CRITTENDEN AR-
341 PM CDT SAT JUN 30 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...CRITTENDEN COUNTY.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 6 MILES SOUTHWEST OF TURRELL AT 341 PM CDT...
MOVING EAST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN CRITTENDEN COUNTY...INCLUDING THE CITY OF TURRELL...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN
EFFECT UNTIL 415 PM CDT.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 6:18 AM CDTDense Fog AdvisoryMEGCarroll, Decatur, Dyer, Gibson, Henderson, Henry and 3 more3 hr
Jun 30, 4:30 PM CDTSevere Thunderstorm WarningMEGShelby30 min
Jun 30, 2:39 PM CDTSevere Thunderstorm WarningMEGPanola36 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.